Alert archive / Arkansas / Flash Flood Watches in 2021

Flash Flood Watch 6, NWS Shreveport, LA

June 9, 20214 parishes in Louisiana; 9 counties in Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood watch at Jun 9, 2021, 12:55 PM CDT for 4 parishes in Louisiana; 9 counties in Arkansas; McCurtain County, Oklahoma. It took effect at Jun 9, 2021, 3:00 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2021, 12:55 PM CDT (17:55 UTC)
In effect from
Jun 9, 2021, 3:00 PM CDT
Expired
Jun 10, 2021, 9:42 AM CDT
In force
19 hr
Issued by
NWS Shreveport, LA
Flood severity
None

Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Claiborne Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, McCurtain County, OK

The radar

The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2261 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WGUS64 KSHV 091755
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Shreveport LA
1255 PM CDT Wed Jun 9 2021

ARZ050-051-059>061-070>073-LAZ004>006-014-OKZ077-100200-
/O.NEW.KSHV.FF.A.0006.210609T2000Z-210610T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Claiborne-Lincoln-Union-Ouachita-McCurtain-
Including the cities of Homer, Nashville, Texarkana, Ruston, De 
Queen, Magnolia, Ashdown, Farmerville, Lewisville, El Dorado, 
Bradley, Prescott, Stamps, Mineral Springs, Broken Bow, Monroe, 
Haynesville, Dierks, Idabel, Hope, and Bernice
1255 PM CDT Wed Jun 9 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

The National Weather Service in Shreveport has issued a

* Flash Flood Watch for portions of Arkansas...Louisiana and 
  southeast Oklahoma, including the following areas, in Arkansas, 
  Columbia, Hempstead, Howard, Lafayette, Little River, Miller, 
  Nevada, Sevier and Union. In Louisiana, Claiborne, Lincoln, 
  Ouachita and Union. In southeast Oklahoma, McCurtain.

* Through Thursday afternoon

* Rainfall totals of 1 to 3 inches, with isolated higher amounts 
  possible.

* Flooding may occur in urban and poor drainage areas.  Heavy 
  rainfall may also cause flooding of creeks, streams, and rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

05
3 follow-up statements
475 
WGUS64 KSHV 100249
FFASHV

Flood Watch
National Weather Service Shreveport LA
949 PM CDT Wed Jun 9 2021

ARZ050-051-059>061-070>073-LAZ004>006-014-OKZ077-101800-
/O.CON.KSHV.FF.A.0006.000000T0000Z-210610T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Claiborne-Lincoln-Union-Ouachita-McCurtain-
Including the cities of Homer, Nashville, Texarkana, Ruston, De 
Queen, Magnolia, Ashdown, Farmerville, Lewisville, El Dorado, 
Bradley, Prescott, Stamps, Mineral Springs, Broken Bow, Monroe, 
Haynesville, Dierks, Idabel, Hope, and Bernice
949 PM CDT Wed Jun 9 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of Arkansas...Louisiana and southeast Oklahoma, including 
  the following areas, in Arkansas, Columbia, Hempstead, Howard, 
  Lafayette, Little River, Miller, Nevada, Sevier and Union. In 
  Louisiana, Claiborne, Lincoln, Ouachita and Union. In southeast 
  Oklahoma, McCurtain.

* Through Thursday afternoon

* Rainfall totals of 1 to 3 inches, with isolated higher amounts 
  possible.

* Flooding may occur in urban and poor drainage areas.  Heavy 
  rainfall may also cause flooding of creeks, streams, and rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

09
177 
WGUS64 KSHV 100750
FFASHV

Flood Watch
National Weather Service Shreveport LA
250 AM CDT Thu Jun 10 2021

ARZ050-051-059-060-070-071-OKZ077-100900-
/O.CAN.KSHV.FF.A.0006.000000T0000Z-210610T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier-Howard-Little River-Hempstead-Miller-Lafayette-McCurtain-
Including the cities of Nashville, Texarkana, Broken Bow, De Queen, 
Ashdown, Lewisville, Bradley, Stamps, Mineral Springs, Dierks, Hope, 
and Idabel
250 AM CDT Thu Jun 10 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southwest Arkansas and 
southeast Oklahoma, including the following areas, in southwest 
Arkansas, Hempstead, Howard, Lafayette, Little River, Miller and 
Sevier. In southeast Oklahoma, McCurtain has been cancelled.

Flooding is no longer expected to pose a threat. 

$$

ARZ061-072-073-LAZ004>006-014-101600-
/O.CON.KSHV.FF.A.0006.000000T0000Z-210610T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nevada-Columbia-Union-Claiborne-Lincoln-Union-Ouachita-
Including the cities of Homer, Ruston, Magnolia, Haynesville, 
Farmerville, El Dorado, Prescott, Monroe, and Bernice
250 AM CDT Thu Jun 10 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS 
AFTERNOON...

The Flash Flood Watch continues for

* Portions of Arkansas and Louisiana, including the following areas, 
  in Arkansas, Columbia, Nevada and Union. In Louisiana, Claiborne, 
  Lincoln, Ouachita and Union.

* Until 1 PM CDT this afternoon

* A few storms capable of producing heavy rainfall in a short period 
  of time may lead to flash flooding.

* Flooding may occur in urban and poor drainage areas.  Heavy 
  rainfall may also cause flooding of creeks, streams, and rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$
443 
WGUS64 KSHV 101442
FFASHV

Flood Watch
National Weather Service Shreveport LA
942 AM CDT Thu Jun 10 2021

ARZ061-072-073-LAZ004>006-014-101545-
/O.CAN.KSHV.FF.A.0006.000000T0000Z-210610T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nevada-Columbia-Union-Claiborne-Lincoln-Union-Ouachita-
Including the cities of Homer, Ruston, Magnolia, Haynesville, 
Farmerville, El Dorado, Prescott, Monroe, and Bernice
942 AM CDT Thu Jun 10 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Arkansas and Louisiana, 
including the following areas, in Arkansas, Columbia, Nevada and 
Union. In Louisiana, Claiborne, Lincoln, Ouachita and Union has been 
cancelled.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

15

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 12:24 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 9, 12:24 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1224 PM CDT Wed Jun 9 2021

.AVIATION...
Upper-level ridge to maintain mainly dry conditions across most
terminal sites through the forecast period ending 10/18Z. However,
could see convection across MLU/ELD terminals sites through the
overnight hours. Low-level moisture in place will support MVFR
ceilings possible across all terminal sites near daybreak.
Otherwise, southwest winds 10 to 15 knots today to become south at
5 to 10 knots tonight, becoming southwest at 10 to 15 knots again
on Thursday. /05/

&&

.PREV DISCUSSION... /issued 1027 AM CDT Wed Jun 9 2021/

UPDATE...
Upper-ridge across Mexico extending northeast into Texas will
place much of East Texas along the eastern periphery of the ridge
while the remainder of the ArkLaTex remain under the influence of
a an upper-trough centered across Mississippi and Alabama.
Scattered diurnally driven showers and thunderstorms expected this
afternoon across Arkansas and Louisiana with lesser amounts
across east Texas where the influence of the upper-ridge will
prevail. Otherwise, afternoon high temperatures will average
around 90 degrees across the region. Current forecast is on track
at this time./05/

PREV DISCUSSION... /issued 654 AM CDT Wed Jun 9 2021/

UPDATE.../This Morning/

As discussed earlier, the Flash Flood Watch will expire at 7 AM
this morning. Models continue to indicate that any flash flooding
threat will be isold and mainly confined to areas that have not
seen as much rainfall in previous days. /12/

PREV DISCUSSION... /issued 637 AM CDT Wed Jun 9 2021/

AVIATION...

MVFR/IFR cigs/vsbys will gradually improve through the late
morning hours, bcmg VFR by midday. Convection may develop this
morning across SW AR and spread swd, so have included VCTS at
KELD/KMLU/KTXK, and will handle any tstms with AMD as necessary.
Can't rule out convection elsewhere, but isold coverage will
preclude mention in any other TAFs attm. Much of the convection
will diminish with the loss of daytime heating this evening, with
VFR conditions continuing until just before the end of the pd./12/

PREV DISCUSSION... /issued 410 AM CDT Wed Jun 9 2021/

SHORT TERM.../Today through Thursday/

Stagnant upper level pattern continues to shift, as the upper
ridge builds newd from W TX and the persistent upper low drifts
newd. This should result in much less coverage of convection today
as opposed to previous days, as the upper ridge increases its
influence upon our region. Convection should remain mainly
confined to our nrn and ern areas, where nwly flow still has some
influence. Deterministic models not indicating much in the way of
QPF for these areas, but a few of the hi-res CAMs are showing some
more vigorous convection developing later this morning across S
Central AR and movg swd into N Central LA. Have maintained high
chance PoPs over these areas accordingly. There is a non-zero
threat for flash flooding if some storms develop and train, but
the risk for this does seem to be confined to more of S Central
AR, where rain amounts over the last few days have been sporadic.
In light of this, planning to allow the ongoing FF Watch to
expire at 7 am this morning. Also, as the previous couple of days
have shown, an isold severe threat can't be ruled out for today.
However, there are no indications of any type of organized severe
event unfolding.

Convection should die off with the loss of daytime heating, except
for our far nern areas. Have maintained chance PoPs across these
areas both for tonight and Thursday, as they remain on the nern
fringes of the upper ridge, subject to passing impulses. Model
output keeps much of the QPF just to our ne, which seems to fit
the maintenance of lower PoPs.

As for temps this pd, expecting to see a gradual warming trend as
the ridge gains influence. NBM numbers look reasonable, although
they have been a bit warm during the overnight hours. Have trimmed
them back by a degree or two for tonight accordingly. /12/

LONG TERM.../Thursday Night through Tuesday Night/

Thursday night into Friday, upper ridging will hold firm across the
Southern Plains and expand eastward into portions of the Lower
Mississippi River Valley. This will put our entire region under the
ridge, resulting in mostly dry conditions areawide. An uptick in
afternoon temperatures is likely, with highs getting at least into
the lower 90s.  However by the weekend, the ridge will retrograde a
bit westward.  This will result in the region transitioning to a
northerly flow aloft. A few weak disturbances will move along flow,
bringing some slight rain chances back into our northern and eastern
zones as early as Saturday afternoon. By Sunday, the flow will bring
a weak cool front into the region, returning widespread chance POPs.
By early next week, the region will remain in northerly flow, as the
ridge continues to retrograde.  Models continue to suggest that
several disturbances and thunderstorm complexes will move into the
region along the flow, keeping rain chances in the forecast. With
rain and cloud cover, along with the passage of the cool front over
the weekend into early next week, expect a slight cool down in
afternoon temperatures.

Beyond Tuesday, long range models are hinting at something tropical
brewing across the southern Gulf of Mexico/Bay of Campeche and
moving north and west towards the Upper Texas Coast by late next
week. This again bears watching considering the recent amount of
rainfall across the region. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  91  74  92 /  10  10   0   0
MLU  73  90  74  92 /  30  20  10  10
DEQ  72  90  72  92 /  20  20   0  10
TXK  73  90  75  93 /  20  20   0  10
ELD  72  90  72  91 /  40  30  10  10
TYR  74  91  74  92 /   0   0   0   0
GGG  73  90  73  93 /  10   0   0   0
LFK  73  92  73  93 /  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/12/20
Hazardous weather outlook, Jun 9, 12:37 PM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1237 PM CDT Wed Jun 9 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101745-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1237 PM CDT Wed Jun 9 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

The potential for isolated to scattered showers and thunderstorms
will continue this afternoon, with the best chances across areas
east of the Interstate 49 corridor of Louisiana and Southwest
Arkansas. Brief heavy rainfall will be possible with these storms
leading to additional localized flash flooding. Due to recent
rainfall, the greatest concern for flooding will be across
portions of Southwest Arkansas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Much drier conditions are expected for the remainder of the week
as upper ridging builds into the region from the west. The ridge
will start retrograde by the weekend, and widespread rain chances
will return through early next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.

In the hours before

Local storm report, Jun 9, 10:39 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 AM CDT WED JUN 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     6 S SHREVEPORT          32.39N 93.78W
06/07/2021                   CADDO              LA   TRAINED SPOTTER

            DAMAGE TO SEVERAL HOMES RESULTING FROM
            NUMEROUS FALLEN TREES, INCLUDING OAK AND
            APPROX 80 FT PINE.

&&

SP

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:41 PM CDTSpecial Weather StatementSHVOuachita49 min
Jun 9, 4:23 PM CDTFlash Flood WarningSHVOuachita3 hr
Jun 9, 6:02 PM CDTSpecial Weather StatementSHVCaldwell43 min

Nearby

Flash Flood Watches in Arkansas, 2021Flash Flood Watches in Louisiana, 2021Flash Flood Watches in Oklahoma, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.